Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 45, NWS Corpus Christi, TX

September 15, 20184 counties in Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 15, 2018, 5:18 PM CDT for 4 counties in Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2018, 5:18 PM CDT (22:18 UTC)
Expired
Sep 15, 2018, 7:05 PM CDT
In force
107 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Goliad County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WGUS54 KCRP 152218
FFWCRP
TXC025-175-391-409-160115-
/O.NEW.KCRP.FF.W.0045.180915T2218Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
518 PM CDT SAT SEP 15 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Northeastern San Patricio County in south central Texas...
  Southwestern Goliad County in south central Texas...
  Southwestern Refugio County in south central Texas...
  Southeastern Bee County in south central Texas...

* Until 815 PM CDT.

* At 517 PM CDT, Doppler radar indicated heavy rain across the warned
  area. Up to two inches of rain have already fallen. Flash flooding
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Beeville, Sinton, Woodsboro, Skidmore, St. Paul, Papalote,
  Blanconia and Normanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
      2852 9783

$$

TC
2 follow-up statements
611 
WGUS74 KCRP 152259
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
559 PM CDT SAT SEP 15 2018

TXC025-175-391-409-160115-
/O.CON.KCRP.FF.W.0045.000000T0000Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Patricio TX-Goliad TX-Refugio TX-Bee TX-
559 PM CDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN SAN PATRICIO...SOUTHWESTERN GOLIAD...SOUTHWESTERN
REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 558 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding is
expected to begin shortly.

Some locations that will experience flooding include...
Beeville, Sinton, Woodsboro, Skidmore, St. Paul, Papalote, Blanconia
and Normanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
      2852 9783

$$

TC
961 
WGUS74 KCRP 160005
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
705 PM CDT SAT SEP 15 2018

TXC025-175-391-409-160015-
/O.CAN.KCRP.FF.W.0045.000000T0000Z-180916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Patricio TX-Goliad TX-Refugio TX-Bee TX-
705 PM CDT SAT SEP 15 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN SAN PATRICIO...
SOUTHWESTERN GOLIAD...SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE
COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 2853 9744 2810 9728 2810 9740 2795 9756
      2852 9783

$$

TC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 4:31 PM CDT, 47 minutes earlier.

Area forecast discussion, Sep 15, 4:31 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
431 PM CDT Sat Sep 15 2018

.SHORT TERM (Tonight through Sunday)...

Copious amounts of moisture continues to advect across S TX as a
trough slowly moves westward. This will continue through tonight
and Sunday with several bands of heavy rainfall maintaining the
flash flood threat, especially for eastern CWA early this evening
and all of S TX overnight into Sunday morning. Therefore extended
the Flash Flood Watch for all of S TX through tonight and Sun
morning. Models prog the main focus/heavier precip to shift west
through Sunday afternoon with rain chances decreasing across the
east, but still in the chc category. The FFA may need to be
extended Sunday for the western CWA as the heavier rain shifts
west.

Tides continue to run approx 1-1.5 feet above MSL, including in
the bays. Thus, have expanded the Coastal Flood Advisory to
include areas along the bays and intracoastal waters, and have
extended the Advisory through Sun morning to include high tide
overnight/Sun morning. The associated long period swells will also
maintain the high risk of dangerous rip currents through Sun
morning.

&&

.LONG TERM (Sunday Night through Saturday)...

Bulk of the tropical moisture should be west of the forecast area by
the beginning of this long term period. Will linger some 30 pops
west with the edge of the 2"+ pwat air still hanging just east of
the Rio Grande. Will continue upper level weakness over the region
through at least Tuesday and maintain modest deep moisture to linger
a slight chance pop each day, generally with the daily sea breeze.
Late week pattern hasn't changed much. still differences in models
as far as the upper level pattern. GFS shifts ridge well to the east
with upper troughing reaching well into Texas.  However, the ECMWF
is much more zonal. Regardless...will still expect moisture to
increase back into the region by the weekend and should result in a
little more coverage of shower/storm activity by Friday.

Temperatures should increase a few degrees...back to near normal
levels...generally in the low 90s for much of the week. As moisture
increases late week will lower temperatures again a degree or two.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  88  76  90  76  /  60  60  10  20  10
Victoria          73  89  73  92  73  /  30  40  10  20  10
Laredo            75  89  75  92  75  /  60  60  30  20  10
Alice             74  90  74  92  73  /  60  60  10  20  10
Rockport          76  87  78  88  78  /  50  40  10  20  10
Cotulla           73  88  73  91  74  /  60  60  20  20  10
Kingsville        74  88  75  92  75  /  60  60  20  20  10
Navy Corpus       79  87  79  89  79  /  60  60  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday morning For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Flash Flood Watch through Sunday morning For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...Live Oak...McMullen...Nueces Islands...
     Victoria...Webb.

     Coastal Flood Advisory until 10 AM CDT Sunday For the following
     zones: Aransas Islands...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Kleberg
     Islands...Nueces Islands.

GM...None.

&&

TE/81...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, Sep 15, 4:18 PM CDT, 1 hour before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
418 PM CDT Sat Sep 15 2018

TXZ229>234-239>247-342>347-442-443-447-162130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
418 PM CDT Sat Sep 15 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Locally heavy rainfall will be possible tonight with numerous
showers and isolated thunderstorms. A Flash Flood Watch is in
effect tonight through Sunday morning for all of South Texas.
Threat for locally heavy rainfall will shift west into the Brush
Country through Sunday afternoon as the tropical wave moves west.

A Coastal Flood Advisory is in effect for the Middle Texas coast
and bays through Sunday morning. Elevated tide levels will cause
minor tidal overflow around the time of high tide tonight into
early Sunday morning. Long period swells will keep a High Risk of
rip currents for gulf facing beaches through Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are expected Sunday. Isolated thunderstorms
are expected Monday through Thursday. Scattered thunderstorms again
Friday. There will be a moderate risk of rip currents for gulf
facing beaches Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-162130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
418 PM CDT Sat Sep 15 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Locally heavy rainfall will be possible tonight with numerous
showers and isolated thunderstorms. Showers and thunderstorms
could produce wind gusts to 30 knots at times today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms are expected Sunday. Isolated thunderstorms
are expected Monday through Thursday. Scattered thunderstorms again
Friday.

TE

In the hours before

Local storm report, Sep 15, 2:53 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      2 NE ODEM               27.97N  97.56W
09/15/2018                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            FM 1944 2 NE OF ODEM CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CRP1800203

DSV
Local storm report, Sep 15, 2:55 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FLASH FLOOD      4 NE ODEM               27.99N  97.54W
09/15/2018                   SAN PATRICIO       TX   DEPT OF HIGHWAYS

            FM 2046 4 NE OF ODEM CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER CRP1800204

DSV
Local storm report, Sep 15, 3:02 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      2 NW PORTLAND           27.90N  97.35W
09/15/2018                   SAN PATRICIO       TX   SOCIAL MEDIA

            FLASH FLOODING ON MEMORIAL PKWY AND LANG ROAD

&&

EVENT NUMBER CRP1800205

DSV
Special weather statement, Sep 15, 3:07 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
307 PM CDT SAT SEP 15 2018

TXZ242-243-342-343-152030-
Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg-
307 PM CDT SAT SEP 15 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL
KLEBERG COUNTIES...

At 307 PM CDT, a strong thunderstorm was located 9 miles southeast of
Kingsville Naval Air Station, or 11 miles east of Kingsville, moving
north at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bishop and Kingsville Naval Air Station.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2736 9758 2736 9778 2764 9785 2763 9751
TIME...MOT...LOC 2007Z 181DEG 21KT 2744 9768

TC
Local storm report, Sep 15, 4:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
402 PM CDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FLASH FLOOD      GREGORY                 27.92N  97.29W
09/15/2018                   SAN PATRICIO       TX   SOCIAL MEDIA

            FLASH FLOODING WITH STANDING WATER 1 TO 2 FEET DEEP

&&

EVENT NUMBER CRP1800206

DSV
Special weather statement, Sep 15, 4:40 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
440 PM CDT SAT SEP 15 2018

TXZ242-342-442-152215-
Kleberg Islands-Coastal Kleberg-Inland Kleberg-
440 PM CDT SAT SEP 15 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN KLEBERG COUNTY...

At 439 PM CDT, a strong thunderstorm was located 10 miles east of
Riviera Beach, or 19 miles northeast of Sarita, moving northeast at
15 mph.

Winds in excess of 35 mph are possible with this storm.

Locations impacted include...
Riviera Beach.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2724 9760 2726 9764 2728 9765 2727 9766
      2730 9771 2756 9759 2756 9754 2741 9728
      2725 9747 2725 9750 2724 9749 2724 9750
      2723 9752 2723 9754
TIME...MOT...LOC 2139Z 221DEG 14KT 2734 9751

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:28 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces3 hr
Sep 14, 10:31 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio6 hr
Sep 15, 12:24 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, San Patricio6 hr
Sep 15, 12:56 AM CDTFlash Flood WarningCRPAransas3 hr
Sep 15, 3:37 AM CDTAreal Flood AdvisoryCRPGoliad, Victoria6 hr
Sep 15, 8:29 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr
Sep 15, 8:46 AM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Sep 15, 9:36 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria35 hr
Sep 15, 9:47 AM CDTSpecial Weather StatementCRPNueces28 min
Sep 15, 9:54 AM CDTSpecial Marine WarningCRP21 min
Sep 15, 10:37 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio113 min
Sep 15, 11:27 AM CDTAreal Flood WarningCRPNueces, San Patricio3 hr
Sep 15, 11:51 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr
Sep 15, 12:43 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Sep 15, 12:46 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
Sep 15, 12:52 PM CDTSpecial Marine WarningCRP23 min
Sep 15, 1:14 PM CDTTornado WarningCRPAransas, San Patricio31 min
Sep 15, 2:19 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Refugio, San Patricio3 hr
Sep 15, 3:07 PM CDTSpecial Weather StatementCRPKleberg23 min
Sep 15, 3:32 PM CDTFlash Flood WarningCRPAransas, Nueces, San Patricio3 hr
Sep 15, 3:35 PM CDTAreal Flood AdvisoryCRPKleberg3 hr
Sep 15, 3:45 PM CDTFlash Flood WarningCRPKleberg3 hr
Sep 15, 4:25 PM CDTSpecial Marine WarningCRP35 min
Sep 15, 4:40 PM CDTSpecial Weather StatementCRPKleberg35 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.